MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SOAKER CATHETERS, 400 ML, 4 ML/HR (2+2 ML/HR); ELASTOMERIC LFR

AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SOAKER CATHETERS, 400 ML, 4 ML/HR (2+2 ML/HR); ELASTOMERIC LFR
Model Number PS12508
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Death (1802)
Date of Event 12/07/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 420 ml.Flow rate: 4 ml/hr.Procedure: right hepatectomy plus cholecystectomy.Cathplace: preperitoneal left and right abdominal.Date time infusion started: (b)(6) 2018 7:30 pm.Date time infusion stopped: (b)(6) 2018 6:30 pm.It was reported the patient was using an elastomeric device.The patient passed away following a hepatectomy procedure on post operative day (pod) 4.The patient had not received ropivacaine 0.2% in the past.The patient did not exhibit any drug related symptoms or side effects.The clinicians are unsure if the event was related to the use of the device and unsure if there was any absorption of the ropivacaine into the circulatory system.The elastomeric device was not empty at the end of infusion and time of disconnection.The reported environmental conditions of the device during use were moderately cool, low humidity and the device was under blankets while in use on the patient.The patient eventually developed arrhythmias.The device was removed pod 2, the clinicians were unsure regarding the cause of the patient's cardiac arrhythmias in relation to the ropivacaine.On (b)(6) 2018 additional information was received stating the patient developed fast atrial fibrillation (af) and arrhythmias with multiple episodes of hypotension.The patient died on (b)(6) 2018 due to severe myocardial infarct (mi) post-hepatectomy.
 
Additional Manufacturer Narrative
All information reasonably known as of 28-mar-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH DUAL SOAKER CATHETERS, 400 ML, 4 ML/HR (2+2 ML/HR)
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8211832
Report Number2026095-2019-00001
Device Sequence Number11460988
Product Code MEB
UDI-Device Identifier30680651136238
UDI-Public30680651136238
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS12508
Device Catalogue Number101364900
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date04/01/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROPIVACAINE 0.25% , NORMAL SALINE; ROPIVACAINE 0.25% , NORMAL SALINE
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient Weight36